Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 29, 2021, 5:33 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 29, 2021, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 104 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
397
WWUS84 KMOB 292233
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
533 PM CDT Thu Jul 29 2021
FLZ203>206-292315-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
533 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 615
PM CDT...
At 532 PM CDT, the strong thunderstorm was located 10 miles northeast
of Navarre, or 11 miles northwest of Wright, moving west at 20 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Navarre and Pea Ridge.
LAT...LON 3038 8713 3040 8701 3045 8694 3044 8688
3051 8702 3052 8699 3055 8700 3058 8698
3060 8702 3057 8700 3054 8704 3045 8707
3044 8709 3044 8710 3051 8709 3055 8714
3065 8715 3064 8669 3043 8666
TIME...MOT...LOC 2232Z 086DEG 16KT 3054 8680
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:25 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 29, 4:25 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
425 PM CDT Thu Jul 29 2021
.NEAR TERM UPDATE /Now Through Friday/...
...Dangerously Hot Temperatures through Friday and into the
Weekend...
Scattered thunderstorms are now developing along the sea and bay
breeze boundaries near the coast and will continue through this
evening before gradually diminishing after 8 pm. Any storms will be
capable of strong wind gusts, locally heavy rainfall, and numerous
cloud to ground lightning strikes. An isolated severe wind gust
cannot be ruled out as dry air in the mid levels of the atmosphere
along the PWAT gradient along the I-10 corridor may support an
enhanced wet microburst threat.
A Heat Advisory remains in place through tonight as hot and humid
weather conditions persist. Many locations are experiencing heat
indices between 105 and 110 degrees this afternoon, making
conditions dangerous for prolonged outdoor activities. Very warm and
oppressively humid weather will persist through tonight with the
overall dangerous heat situation continuing.
The heat and humidity will only worsen on Friday as the upper ridge
strengthens over the forecast area. This will likely result in
hotter afternoon temperatures in the upper 90s, which when combined
with high humidity especially near the coast, will result in heat
index values exceeding 112 degrees in far southeast Mississippi,
coastal southwest Alabama, and the western Florida Panhandle
tomorrow. Therefore will upgrade to an Excessive Heat Warning for
Saturday in the aforementioned locations. A Heat Advisory will
remain in place across the remainder of southeast Mississippi along
with southwest and south-central Alabama. Convective coverage will
be even lower on Friday and focused near the sea and bay breezes.
/JLH
&&
.SHORT TERM /Friday night Through Sunday night/...Strong ridging
aloft continues to extend from the northwest CONUS down through
the Central Plains, into to the Lower Mississippi Valley and
north central Gulf Coast region Friday night into Saturday
evening. Late Saturday night, the ridging aloft begins to break
down as a longwave trough begins to deepen and dig south into the
Ohio River Valley. On Sunday the trough continues to deepen with
the base of the trough axis beginning to move into the forecast
area going into Sunday night. A series of shortwave impulses
embedded in the base of this trough axis will begin to translate
across our forecast area by late Sunday. At the surface, a weak
boundary/trough of low pressure remains generally oriented over
interior portions of southeast MS, and southwest /south-central
AL through the period. Dangerous heat remains the primary concern
across our forecast area again during the day on Saturday and
Sunday, as high temperatures continue to range in the mid to upper
90s across the majority of the region with some low 100s in
isolated interior areas. High afternoon humidity will continue to
result in high heat indices between 107-112 across most of the
area through Saturday, with some locations potentially getting to
the 113-115 range. With this, a Heat Advisory remains in effect
through Saturday for areas generally north of Highway 84, and an
Excessive Heat Watch continues for areas generally south.
Conditions will be monitored to determine if the Excessive Heat
Watch needs to be upgraded to a warning on Saturday. These
conditions look to continue going into Sunday and another Heat
Advisory will likely be necessary for the region, with an
Excessive Heat Watch over southern portions of southeast MS,
southwest AL, and the western FL panhandle.
In terms of shower and storm chances through the period, deep
layer moisture and convergence along the surface trough axis will
remain sufficient to aid in the development of isolated to
scattered afternoon and early evening showers and thunderstorms.
Strong heating and instability along with dry mid level air
continues to result in the potential of a few strong to severe
storms again Saturday and Sunday afternoon. Convection should tend
to diminish during the mid to late evening on Saturday with loss
of daytime heating. However, shower and storm chances increase
going into Sunday night as the aforementioned trough aloft begins
moving into the region and PWATs begin to trend upward into the
2-2.2 inches range. Lows temps continue to range in the mid to
upper 70s with some low 80s along the immediate coast. JEH/88
&&
.EXTENDED TERM /Monday Through Thursday/...Wet and unsettled
weather returns and remains through a majority of the period. The
trough mentioned in the short term continues to deepen and dig
into the southeast CONUS into early next week. This trough then
looks to linger over the southeast through the rest of the period
with little movement. Embedded shortwave impulses within the base
of this trough axis will continue to translate across our
forecast area through the period, especially on Monday and
Tuesday. At the surface, a boundary continues to remain draped
across the southeast CONUS through the period with the boundary
pushing a tad further south into the northern portion of our
region as the assoicated aforementioned trough digs south. PWATs
continue to be slightly above 2 inches early next week ahead of
the boundary and we expect numerous to widespread showers and
storms over much of the area through Tuesday. A slightly drier
airmass may advect into interior portions of the forecast area by
Tuesday night and lasting into Wednesday, with higher moisture
content remaining over the southern portion (highest closer to the
coast). That said, still expect scattered to numerous storms to
through Wednesday, with the highest coverage currently looking
favored near the coast. This pattern generally remains through the
rest of the extended keeping coverage of showers and storms
generally scattered to numerous through Thursday. Of course it
won't be raining 24/7, so as always showers and storms continue to
follow a general diurnal trend with the highest coverage during
each afternoon over the interior, with storms tapering slightly
and moving south at night. Although as mentioned previously,
coverage on Monday through Tuesday will be much higher than
normal. As far as temps, the greater precipitation coverage will
result in a small break from the dangerous heat during each day,
with high temperatures trending cooler with mostly mid to upper
80s by Tuesday and Wednesday. On Thursday, highs begin to creep
back up slightly with upper 80s to 90s across the area. For lows,
generally low to mid 70s are expected through the period. JEH/88
&&
.MARINE...Diurnal fluctuations of winds associated with the
daytime sea-breeze and overnight land-breeze can be expected through
weekend. Winds will switch between light onshore during the day to
light offshore during the night. In addition, the greatest storm
coverage will occur overnight through Sunday night. Seas will remain
around 1 foot through Friday, then increase to 1 to 2 feet over the
weekend. Increased storm chances are expected for much of next
week along with moderate westerly flow. Waves will increase to 2
to 3 feet by the middle of next week. /JLH
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for ALZ052-
261>266.
Heat Advisory until 10 AM CDT Friday for ALZ052-261>266.
Excessive Heat Watch from Friday evening through Saturday
evening for ALZ052-261>266.
Heat Advisory until 7 PM CDT Saturday for ALZ051-053>060.
FL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for
FLZ201>206.
Heat Advisory until 10 AM CDT Friday for FLZ201>206.
Excessive Heat Watch from Friday evening through Saturday
evening for FLZ201>206.
MS...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for MSZ075-
076-078-079.
Heat Advisory until 10 AM CDT Friday for MSZ075-076-078-079.
Excessive Heat Watch from Friday evening through Saturday
evening for MSZ075-076-078-079.
Heat Advisory until 7 PM CDT Saturday for MSZ067.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 29, 4:57 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
457 PM CDT Thu Jul 29 2021
FLZ205-206-292230-
Okaloosa Inland FL-Okaloosa Coastal FL-
457 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 530 PM CDT...
At 456 PM CDT, the strong thunderstorm was located 7 miles north of
Wright, moving west at 15 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Okaloosa County.
LAT...LON 3045 8676 3051 8680 3060 8679 3066 8677
3062 8653 3048 8651 3047 8659 3048 8659
3047 8663
TIME...MOT...LOC 2156Z 086DEG 11KT 3057 8662
BlackSpecial weather statement, Jul 29, 5:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
533 PM CDT Thu Jul 29 2021
FLZ203>206-292315-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
533 PM CDT Thu Jul 29 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 615
PM CDT...
At 532 PM CDT, the strong thunderstorm was located 10 miles northeast
of Navarre, or 11 miles northwest of Wright, moving west at 20 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Navarre and Pea Ridge.
LAT...LON 3038 8713 3040 8701 3045 8694 3044 8688
3051 8702 3052 8699 3055 8700 3058 8698
3060 8702 3057 8700 3054 8704 3045 8707
3044 8709 3044 8710 3051 8709 3055 8714
3065 8715 3064 8669 3043 8666
TIME...MOT...LOC 2232Z 086DEG 16KT 3054 8680
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:07 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 28, 7:27 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jul 28, 7:43 PM CDT | Special Marine Warning | MOB | 78 min | |
| Jul 28, 8:18 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 28, 8:24 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 51 min |
| Jul 29, 2:54 AM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile, Washington | 11 hr |
| Jul 29, 2:16 PM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile, Washington | 14 hr |
| Jul 29, 2:16 PM CDT | Excessive Heat Warning | MOB | Baldwin, Mobile, Washington | 29 hr |
| Jul 29, 5:26 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jul 29, 5:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 29, 6:07 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 29, 4:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| Jul 29, 6:21 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 39 min |
| Jul 29, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 55 min |
| Jul 29, 2:16 PM CDT | Heat Advisory | MOB | Perry, Stone | 20 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.